MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Codes Material Opacification (1426); Material Deformation (2976)
Health Effect - Clinical Codes Vitreous Floaters (1866); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.A clinical review was conducted for the provided photo.An image of an iol was provided with a question of association with glistenings and a report of, some sort of haziness over the posterior aspect of the lens.The haziness in the photo appears more confluent than the characteristic appearance of microvacuoles associated with glistenings, and the location would be throughout the bulk of the lens compared to the posterior aspect reported.A cause or association of this appearance with the complaint product was not able to be determined based on the images and further assessment would be necessary to accurately identify these findings and determine their significance in relation to the associated product investigation.Not enough information was provided for further investigation.The clinical review of the provided photo indicated that the haziness in the photo appeared more confluent than the characteristic appearance of microvacuoles associated with glistenings, which would be throughout the bulk of the lens compared to the posterior aspect reported.A cause or association of this appearance with the complaint product was not able to be determined based on the images and further assessment would be necessary to accurately identify these findings and determine their significance in relation to the associated product investigation.Due diligence has been performed in an attempt to obtain further information on this event.The facility has not responded to requests for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer's internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, patient experienced glistenings and feels like his vision is getting worse.There was some sort of haziness over the posterior aspect of the lens.The patient had yag (yttrium aluminum garnet) procedure and possibly vitrectomy for floaters.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.A clinical review was conducted for the provided photo.An image of an intraocular lens (iol) was provided with a question of association with glistenings and a report of, some sort of haziness over the posterior aspect of the lens.The haziness in the photo appears more confluent than the characteristic appearance of microvacuoles associated with glistenings, and the location would be throughout the bulk of the lens compared to the posterior aspect reported.A cause or association of this appearance with the complaint product was not able to be determined based on the images and further assessment would be necessary to accurately identify these findings and determine their significance in relation to the associated product investigation.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The product was not returned.A clinical review of the provided photo indicated that the haziness in the photo appeared more confluent than the characteristic appearance of microvacuoles associated with glistenings, which would be throughout the bulk of the lens compared to the posterior aspect reported.A cause or association of this appearance with the complaint product was not able to be determined based on the images and further assessment would be necessary to accurately identify these findings and determine their significance in relation to the associated product investigation.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in a.1., a.2., a.3.A., b.5., b.6, b.7., d.1., d.4., d.6.A and d.10.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received, in the surgeon prognosis overall ocular health was normal.The glistenings on the posterior surface of the intraocular lens (iol) seem to be limiting vision.There are two medical device reports associated with this patient.This report is associated with the left eye.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21856298
Report Number1119421-2025-01070
Device Sequence Number4719406
Product Code MFK
UDI-Device Identifier00380652415545
UDI-Public(01)00380652415545(17)250421(11)200422(10)15066706
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Model NumberTFNT30
Device Catalogue NumberTFNT30U210
Device Lot Number15066706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer06/04/2025
10/17/2025
11/18/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/26/2025
11/07/2025
12/09/2025
Date Device Manufactured04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; ORA SYSTEM WITH VERIFEYE MESSAGING; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED FORCEPS; UNSPECIFIED INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale